Alert archive / California / Wind Advisories in 2019
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 19, 2019, 3:30 PM PDT for San Bernardino County, California. It took effect at Apr 20, 2019, 2:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 3:30 PM PDT (22:30 UTC)
- In effect from
- Apr 20, 2019, 2:00 PM PDT
- Expired
- Apr 21, 2019, 3:14 AM PDT
- In force
- 13 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS75 KVEF 192230 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 330 PM PDT Fri Apr 19 2019 CAZ523-525-201200- /O.NEW.KVEF.WI.Y.0020.190420T2100Z-190421T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 330 PM PDT Fri Apr 19 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 6 AM PDT SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 2 PM Saturday to 6 AM PDT Sunday. * WINDS...Southwest winds 25 to 30 MPH with gusts up to 45 MPH. * TIMING...Winds will increase early Saturday afternoon, peak during the late afternoon and early evening, then gradually decrease through the evening. * IMPACTS...Driving may become difficult due to strong crosswinds. High profile vehicles and semis should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
607 WWUS75 KVEF 200848 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 148 AM PDT Sat Apr 20 2019 CAZ523-525-211300- /O.CON.KVEF.WI.Y.0020.190420T2100Z-190421T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 148 AM PDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM PDT SUNDAY... * WINDS...Southwest winds of 25 to 35 mph with gusts up to 50 mph at times. * TIMING...Winds will increase Saturday afternoon, peak during the late afternoon and early evening, then gradually decrease through the evening and overnight hours. * IMPACTS...Driving may become difficult due to strong crosswinds, especially along Interstate 15. High profile vehicles and semis should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
417 WWUS75 KVEF 202046 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 146 PM PDT Sat Apr 20 2019 CAZ523-525-211300- /O.CON.KVEF.WI.Y.0020.190420T2100Z-190421T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 146 PM PDT Sat Apr 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY... * WINDS...Southwest winds of 25 to 35 mph with gusts up to 50 mph at times. * TIMING...Winds will peak during the late afternoon and early evening, then gradually decrease late this evening and tonight. * IMPACTS...Driving may become difficult due to strong crosswinds, especially along Interstate 15. High profile vehicles and big rigs should exercise extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Morgan
622 WWUS75 KVEF 211014 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 314 AM PDT Sun Apr 21 2019 CAZ523-525-211115- /O.CAN.KVEF.WI.Y.0020.000000T0000Z-190421T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 314 AM PDT Sun Apr 21 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory. Widespread wind gusts in excess of 40 mph are not anticipated as winds will continue to diminish through the early morning hours across the western Mojave Desert. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 19, 2:53 PM PDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 2:53 PM PDT, 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 253 PM PDT Fri Apr 19 2019 .SYNOPSIS...A weather system will bring unsettled weather to the region this weekend. There will be a chance of showers across the southern Great Basin Saturday along with areawide breezy to strong winds. Breezy north winds and isolated shower chances will linger through early next week. Dry conditions and a warming temperatures are expected mid to late next week as a ridge of high pressures moves inland. && .DISCUSSION....tonight through Friday. Temperatures across region are currently ranging from the low 80s to low 90s. Temperatures will warm a few more degrees through the afternoon despite increasing high clouds pushing in from the south. As mentioned this morning, a weak closed low, centered about 300 miles west of southern California, will open as it tracks inland this evening. As it does, it will bring additional mid to high clouds, keeping warm temperatures going through the night. Anomalously warm overnight lows may flirt with high minimum temperature records, especially for Las Vegas. The aforementioned weak, trough will eject into the Intermountain West Saturday morning pulling high clouds with it. Meanwhile, a colder, more intense, shortwave will advance toward the region. As this stronger system moves inland, gradients will tighten and breezy to locally windy conditions will develop and will be the primary impact of this system. The strongest belt of southwest winds will stretch from the Barstow area across southern Nevada and into northern Mohave County Saturday afternoon. In most of those areas wind gusts will fall between 30-40 MPH. A few areas, including the western Mojave Desert (Barstow area), Morongo Basin, Spring Mountains, and east Sierra, will see periods of stronger wind gusts in the 40-50 MPH range. There is some indication of downslope enhanced winds in the lee of the Spring Mountains Saturday evening, where 40 MPH could reach into the western edge of the Las Vegas valley; however, confidence is too low to warrant Wind Advisory. That said, decided to issue a Wind Advisory for the western Mojave Desert and Morongo Basin zones. Winds will gradually decrease as the surface cold front sweeps through Saturday night/Sunday morning. Along and behind that cold front, breezy north winds are expected but should start to wash out as the upper trough stalls and begins to close off over Nevada Sunday. In Addition to winds, there will be scattered showers and isolated thunderstorms associated with this system. The bulk of the shower activity will occur Saturday afternoon/evening as the cold front moves south into the southern Great Basin. Any accumulating precip should be confined to the northern zones through Monday. However, as the semi-cutoff low develops southward and the cold pool moves overhead Monday afternoon, a few convective showers in the Clark County mountains may result in light precip accumulation. By Tuesday, the partially cutoff upper low will slowly move into the Four Corners leaving northeast breezes in its wake. Through the remainder of the week a ridge of high pressure will nose in, brining clearing skies, warming temperatures and light winds. && .AVIATION...For McCarran...Variable winds should begin to favor a southeast direction up to 8 knots before turning to the southwest this evening. Expect increasing southwest winds late Saturday morning continuing through Saturday afternoon with gusts to around 30 knots possible. SCT-BKN cloud cover generally above 20k feet into this evening then the cloud deck lowers to around 15k feet overnight in Saturday morning. More high clouds are expected Saturday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Southerly winds generally 10-15 knots except 15-20 knots and gusty across the western Mojave Desert including KDAG tonight. Stronger winds generally 15-20 knots with gusts up to 35 knots across the deserts Saturday with stronger winds 20-30 knots with gusts over 40 kts possible across the western Mojave Desert Saturday afternoon and evening. Winds decrease overnight Saturday into Sunday. Increasing shower chances in the Sierra and southcentral Nevada on Saturday with CIGS around 10k feet. Dry elsewhere with CIGS generally above 12k feet. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Boothe AVIATION.....Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.